Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 28, 2006, 4:47 PM MDT for Bernalillo County, Valencia County, New Mexico. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 4:47 PM MDT (22:47 UTC)
- Expired
- Jul 28, 2006, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Bernalillo County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 25 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:19 PM MDT | FLASH FLOOD | South Valley, NM | HOMES FLOODED AND MUD SLIDES REPORTED ALONG COORS NEAR PAJARITO AND LOS PADILLAS. |
| Jul 28, 5:30 PM MDT | FLASH FLOOD | Isleta Pueblo, NM | COORS IS CLOSED AT INTERSTATE 25. ONE TO TWO INCHES OF SILT AND WATER ON HIGHWAY 47 ON THE ISLETA PUEBLO. NEW ARROYO FORMING ON THE PUEBLO WITH HOMES THREATENED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 282252
FFWABQ
NMC001-061-290145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT FRI JUL 28 2006
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO
NORTH CENTRAL VALENCIA COUNTY IN CENTRAL NEW MEXICO
* UNTIL 745 PM MDT
* AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS NEAR ALBUQUERQUE/S SOUTH VALLEY
AND ISLETA PUEBLO. THE STORMS PRODUCING VERY HEAVY RAIN WERE MOVING
VERY SLOWLY TO THE NORTH. LAW ENFORCEMENT REPORTED WORSENING STREET
FLOODING ON THE 8000 BLOCK OF SOUTH BROADWAY IN ALBUQUERQUE...ON
STATE HIGHWAY 47 SOUTH OF ALBUQUERQUE...AND ON PORTIONS OF ISLETA
PUEBLO.
ADDITIONAL RAINFALL AMOUNTS OF MORE THAN 1 INCH ARE POSSIBLE IN
THE WARNED AREA.
LAT...LON 3483 10683 3482 10669 3491 10659 3502 10662
3509 10661 3511 10681
$$3 follow-up statements
000
WGUS75 KABQ 282330
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT FRI JUL 28 2006
NMC001-061-290145-
BERNALILLO-VALENCIA-
521 PM MDT FRI JUL 28 2006
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
VALENCIA AND CENTRAL BERNALILLO COUNTIES UNTIL 745 PM MDT...
AT 518 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS
PRODUCING FLOODING IN ALBUQUERQUE/S SOUTH VALLEY. HOMES WERE FLOODED
IN LOS PADILLAS AND MUDSLIDES IMPACTED COORS ROAD IN PAJARITO.
* LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE/S SOUTH VALLEY...
PAJARITO...
LOS PADILLAS...
ISLETA PUEBLOS...
BOSQUE FARMS...
ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
LAT...LON 3483 10683 3482 10669 3491 10659 3502 10662
3509 10661 3511 10681
$$000
WGUS75 KABQ 290056
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT FRI JUL 28 2006
NMC001-061-290145-
BERNALILLO-VALENCIA-
645 PM MDT FRI JUL 28 2006
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
VALENCIA AND CENTRAL BERNALILLO COUNTIES UNTIL 745 PM MDT...
AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE OCCASIONAL LIGHT TO MODERATE RAIN ACROSS ALBUQUERQUE/S
SOUTH VALLEY AND ISLETA PUEBLO. PARTS OF THIS AREA RECEIVED MORE
THAN 2 INCHES OF RAIN SINCE 330 PM MDT...AND HEAVY RUNOFF IS
EXPECTED TO LAST THROUGH AT LEAST 830 PM MDT. AT 518 PM MDT...
LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ON BROADWAY AND ALSO
ON COORS ROAD IN THE SOUTH VALLEY. THEY ALSO REPORTED FLOODED HOMES
IN LOS PADILLAS AND MUDSLIDES ON COORS ROAD IN PAJARITO.
* LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE/S SOUTH VALLEY...
PAJARITO...
LOS PADIALLAS...
BOSQUE FARMS...
ISLETA PUEBLO...
UNTIL 830 PM MDT...MINOR FLOODING OF SOME STREETS...ARROYOS
AND LOW WATER CROSSINGS WILL CONTINUE ACROSS VALENCIA AND
BERNALILLO COUNTIES AS SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS PERSIST. A FEW OF THE STRONGER SHOWERS MAY
PRODUCE UP TO ONE HALF INCH OF ADDITIONAL RAIN ACCUMULATION...
ESPECIALLY IN EASTERN VALENCIA COUNTY.
LAT...LON 3483 10683 3482 10669 3491 10659 3502 10662
3509 10661 3511 10681
$$000
WGUS75 KABQ 290139
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 PM MDT FRI JUL 28 2006
NMC001-061-290147-
BERNALILLO-VALENCIA-
737 PM MDT FRI JUL 28 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL VALENCIA AND
CENTRAL BERNALILLO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL
WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME LIGHT RAIN AND MINOR FLOODING MAY CONTINUE
THROUGHOUT CENTRAL AND EASTERN VALENCIA AND BERNALILLO
COUNTIES...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3483 10683 3482 10669 3491 10659 3502 10662
3509 10661 3511 10681
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:00 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 28, 3:00 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI JUL 28 2006 .DISCUSSION...ONCE AGAIN ANOTHER REALLY ACTIVE...BUT WELCOME...DAY OF RAINFALL ACROSS THE STATE. THE UPR LVL LOW THAT WAS LOCATED OVER THE NRN SECTIONS OF THE STATE HAS NOW MOVED INTO THE WEST CENTRAL SECTIONS OF THE STATE. THIS IS PROVIDING SUFFICIENT LIFT TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL SECTIONS OF THE STATE. APPEARS THE BEST CHANCE FOR THE EVENING HOURS OF SIGNIFICANT RAINS WILL BE ACROSS BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MOUNTAINS. HAVE NOT ISSUED A FLASH FLOOD WATCH...AS DO NOT FEEL THAT RAINS WILL BE WIDESPREAD ENOUGH...BUT INSTEAD WILL DEAL WITH EACH EVENT WITH MORE LOCALIZED STATEMENTS AND WARNINGS. ANOTHER ACTIVE DAY EXPECTED TOMORROW AS UPR LVL LOW WILL BEGIN TO TRACK NORTHEAST ACROSS THE STATE. HAVE MENTIONED HEAVY RAINFALL AGAIN IN THE ZONES TOMORROW AFTN AND EVNG. FOR THE REMAINDER OF THE FORECAST...NO MAJOR CHANGES AS NEW MEXICO WILL REMAIN IN A FAIRLY ACTIVE PATTERN...ESPECIALLY OVER THE WESTERN HALF OF THE STATE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 93 64 95 / 20 20 30 20 GALLUP.......................... 58 84 57 85 / 30 40 50 30 GRANTS.......................... 57 83 56 85 / 40 40 40 30 GLENWOOD........................ 61 88 59 91 / 50 40 40 30 CHAMA........................... 48 79 46 81 / 30 30 40 30 LOS ALAMOS...................... 53 84 56 87 / 40 40 40 20 RED RIVER....................... 44 73 43 75 / 30 30 30 20 TAOS............................ 50 83 50 85 / 40 30 30 20 SANTA FE........................ 54 83 57 87 / 40 40 40 20 SANTA FE AIRPORT................ 57 84 58 88 / 40 40 30 20 ESPANOLA........................ 55 85 55 89 / 40 30 30 20 ALBUQUERQUE HEIGHTS............. 65 85 66 89 / 50 40 30 20 ALBUQUERQUE VALLEY.............. 60 87 60 91 / 50 40 30 20 ALBUQUERQUE FOOTHILLS........... 63 83 64 88 / 50 40 30 20 ALBUQUERQUE WEST MESA........... 64 87 65 92 / 50 40 40 20 SOCORRO......................... 63 89 62 92 / 50 40 30 20 SANDIA PARK/CEDAR CREST......... 58 79 55 81 / 50 40 30 20 MORIARTY/ESTANCIA............... 55 85 57 88 / 50 40 30 20 CARRIZOZO....................... 60 88 59 90 / 60 40 20 20 RUIDOSO......................... 56 84 54 85 / 60 40 40 30 RATON........................... 53 85 55 89 / 20 20 10 10 LAS VEGAS....................... 52 82 56 85 / 40 30 20 20 ROY............................. 57 85 59 86 / 20 20 10 10 CLAYTON......................... 63 91 64 92 / 20 20 10 10 SANTA ROSA...................... 62 91 61 91 / 30 20 20 10 TUCUMCARI....................... 65 93 67 94 / 30 20 10 10 FORT SUMNER..................... 67 92 66 93 / 40 20 20 10 CLOVIS.......................... 67 93 67 93 / 30 20 20 10 PORTALES........................ 66 94 68 94 / 30 20 20 10 ROSWELL......................... 67 95 69 95 / 40 30 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 28, 6:00 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 28 2006 NMZ001>021-026-291200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAINS WHICH COULD LEAD TO LOCALIZED FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO PEA OR DIME SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...HEAVY THUNDERSTORM RAINS SUNDAY THROUGH TUESDAY MAY RESULT IN LOCALIZED FLOODING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 28, 3:09 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 NW ISLETA PUEBLO 34.90N 106.71W
07/27/2006 E0.88 INCH BERNALILLO NM NWS EMPLOYEE
&&
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:41 PM MDT | Flash Flood Warning | ABQ | Catron | 64 min |
| Jul 27, 7:04 PM MDT | Flash Flood Warning | ABQ | Torrance | 3 hr |
| Jul 27, 7:26 PM MDT | Severe Thunderstorm Warning | ABQ | Catron | 64 min |
| Jul 27, 7:47 PM MDT | Flash Flood Warning | ABQ | Catron | 118 min |
| Jul 28, 4:09 PM MDT | Flash Flood Warning | ABQ | Socorro | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.